Texas, 2024

Excessive Heat and Heat in Texas, June 1 to 5, 2024

June 1 to 5, 2024 · NWS CRP · 25 events in 7 counties and zones

Ridging continued into June and caused Heat Advisory to Excessive Heat Warning conditions with heat index values of 110-124 degrees.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Ridging continued into June and caused Heat Advisory to Excessive Heat Warning conditions with heat index values of 110-124 degrees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 1, 6:20 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 1, 6:20 AM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
720 AM CDT Sat Jun 1 2024

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 414 AM CDT Sat Jun 1 2024

Key Messages:

-Marginal Risk for strong to severe storms today

-High Risk of rip currents today through Sunday

Some Gulf moisture is expected to ride around the ridge this morning
combining with a disturbance that is moving across the Central
Plains. Models are depicting the environment being somewhat
favorable for isentropic lift to occur at the 305K level. This will
allow for a low to medium chance for showers and thunderstorms this
morning. This should clear by midday and give way to warm high
temperatures across the area. Temperatures will be in the lower 90s
to lower 100s out west with heat indices around 110. Cloud cover
will potentially work against the high temperatures, thus negating
the need for a Heat Advisory today. Guidance is hinting at potential
MCS developing sometime this afternoon around the mountainous area
of Mexico and tracking eastwards towards the CWA. There are
discrepancies in the intensity and timing regarding this potential
MCS therefore confidence is remaining low at this time. SPC has put
the northern portions of the CWA in a Marginal Risk (1 out of 5) to
account for this potential. Conditions dry out Sunday with the
potential for Heat Advisory conditions returning due to less cloud
cover and high dew points.

Due to the presence of elevated winds and seas and expectation for
this to persist through tomorrow, a High Risk for rip currents will
exist for this period.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 414 AM CDT Sat Jun 1 2024

Key Messages:

- Major to extreme risk of heat-related impacts through the middle
of the week

- Hurricane season kicks off today, June 1.

No significant changes were made with this long term forecast update
as upper level ridging looks to remain in control. With that said,
on Monday, a shortwave ejecting across the Southern Plains may
suppress the ridge just enough to allow some pockets of vorticity to
rotate through the region. If this scenario were to materialize, we
could see some convection fire up across the Rio Grande and move our
way. Confidence is not too high in this outcome so only have a
slight chance mentioned Monday evening, mainly across the Brush
Country. In the wake of that shortwave, a stout upper ridge builds
across the Desert Southwest as a longwave trough digs into the
Midwest. A cold front will be sent south across much of the eastern
CONUS late next week but looks to stall before reaching us. Outside
of Monday evening, a relative rain-free week is in store for South
Texas.

The main concern in the long term is our increasing heat risk
through the week. High temps settle into the low 90s along the coast
to around 105-107 across the Brush Country by the middle of the
week. These warm temps and increasing low level moisture will allow
for heat indices to climb into the 110-114 range with a few
locations exceeding 115 Tuesday and Wednesday. As a result, we can
expected a major to extreme risk of heat-related impacts through
much of the work week. There may be some slight relief towards the
end of the work week as drier air works into the region as ridging
builds in but likely won't be enough to really make a difference.

With a relatively quiet forecast in store for the next week, now is
a great time to review your emergency preparedness plans. The 2024
Hurricane Season starts today and is expected to be an above normal
season. Regardless of how active it is, we know that it will only
take one storm to make this season a very bad season for the Middle
Texas coast so prepare now. Don't know how to prepare? We have you
covered. Head over to weather.gov/crp/hurricaneguide to view our
2024 edition of the South Texas Hurricane Guide. There is tons of
information in there to help you be better prepared for this
hurricane season.

&&

.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Sat Jun 1 2024

MVFR/VFR ceilings spread across South Texas this morning with
showers stretching from Del Rio into VCT. This activity will
continue through the morning hours with thunderstorms possible
later in the morning as heating increases. VFR conditions will
prevail by early afternoon as southeasterly winds gust around 20
knots. A repeat of MVFR ceilings will develop again tonight across
the area. Will keep a close eye late this afternoon through
tonight for storm clusters north of the area moving southward,
there is a low chance these storms make it into South Texas.
However, if they do, they will pose a damaging wind threat
followed by large hail.

&&

.MARINE...
Issued at 414 AM CDT Sat Jun 1 2024

Weak to moderate onshore flow with periods of moderate onshore
flow will prevail through the day. There is a low to medium
chance of showers and thunderstorms through Saturday afternoon.
Moderate to strong southeasterly winds are expected as we head
through the work week. Small Craft Advisory conditions may be
possible at times each afternoon through Wednesday, generally over
the southern waters and bays. Rain-free conditions are in store
for the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    93  81  94  81 /  20   0   0   0
Victoria          91  78  93  79 /  30  10  10   0
Laredo           101  79 102  80 /  10  10   0   0
Alice             96  79  98  80 /  20  10   0   0
Rockport          91  82  90  83 /  30  10  10   0
Cotulla          101  80 102  81 /  10  10   0   0
Kingsville        93  80  95  80 /  20   0   0   0
Navy Corpus       91  83  92  83 /  30  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening for TXZ345-442-443-
     447.

GM...None.
&&

SHORT TERM...NP
LONG TERM....TC
AVIATION...EMF/94

In the hours before

Special weather statement, Jun 1, 8:24 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
924 AM CDT Sat Jun 1 2024

TXZ233-234-246-247-346-347-011515-
Coastal Calhoun TX-Inland Calhoun TX-Victoria TX-Coastal Refugio TX-
Inland Refugio TX-Goliad TX-
924 AM CDT Sat Jun 1 2024

...STRONG THUNDERSTORMS WILL IMPACT CALHOUN...VICTORIA...EASTERN
GOLIAD AND NORTHEASTERN REFUGIO COUNTIES THROUGH 1015 AM CDT...

At 924 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Point Comfort to near Goliad. These storms
were nearly stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Victoria, Port Lavaca, Goliad, Seadrift, McFaddin, Guadalupe, Fannin,
Point Comfort, Victoria Colony Creek Country Club, Weser, Nursery,
Long Mott, Victoria Riverside Park, Victoria College, Victoria Mall,
Saxet Lakes, Green Lake, Brentwood Subdivision, Inez, and Salem.

This includes the following highways...
 US Highway 183 between mile markers 628 and 660.
 US Highway 59 between mile markers 624 and 668.
 US Highway 77 between mile markers 564 and 610.
 US Highway 87 between mile markers 798 and 840.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2855 9652 2848 9644 2841 9652 2841 9732
      2867 9746 2890 9737 2887 9730 2902 9709
      2902 9683 2892 9679 2885 9670 2882 9672
      2867 9664 2872 9641 2864 9642 2863 9637
      2865 9635 2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 1424Z 015DEG 4KT 2873 9657 2864 9733

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EMF
Local storm report, Jun 1, 9:04 AM CST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1004 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     Tstm Wnd Gst     2 N Point Comfort       28.69N 96.56W
06/01/2024  M61 MPH          Calhoun            TX   Mesonet

            Mesonet station at Point Comfort, TX
            measured a wind gust of 61 mph.

&&

EMF
Local storm report, Jun 1, 9:43 AM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1043 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     Tstm Wnd Dmg     3 NW Seadrift           28.41N 96.72W
06/01/2024                   Calhoun            TX   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

&&

EMF
Local storm report, Jun 1, 9:45 AM CST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1045 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     Flash Flood      2 N Point Comfort       28.68N 96.56W
06/01/2024                   Calhoun            TX   Law Enforcement

            Calhoun Sheriffs Office reported local
            street flooding in Point Comfort with hail
            (no estimate) also occurring.

&&

EMF
Local storm report, Jun 1, 10:00 AM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1100 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     Tstm Wnd Gst     2 SW Port Lavaca        28.60N 96.64W
06/01/2024  M62 MPH          Calhoun            TX   Public

            Tempest weather station in southwest Port
            Lavaca measured a wind gust of 62 mph at
            9:55 AM CDT.

&&

EMF
Local storm report, Jun 1, 10:11 AM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1111 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Tstm Wnd Gst     12 E Point Comfort      28.65N 96.36W
06/01/2024  M64 MPH          Calhoun            TX   Public

            Public tempest weather station Co Rd 312
            measured a wind gust of 64 mph at 10:30 AM
            CDT.

&&

EMF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 heat, 10 excessive heat. Local standard time, as filed.

Heat, Inland San Patricio County

When
June 1, 10:35 AM CST to 10:55 AM CST
Where
Inland San Patricio County forecast zone
Reported by
ASOS
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Inland San Patricio observed heat index values of 110-114.

Heat, Inland Kleberg County

When
June 1, 12:56 PM CST to 4:56 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Inland Kleberg observed heat index values of 110-114.

Heat, Inland Nueces County

When
June 1, 2:51 PM CST to 3:51 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Inland Nueces observed heat index values of 110-114.

Heat, Inland San Patricio County

When
June 2, 9:55 AM CST to 3:15 PM CST
Where
Inland San Patricio County forecast zone
Reported by
ASOS
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

San Patricio observed heat index values of 110-114.

Heat, Inland Nueces County

When
June 2, 11:51 AM CST to 3:55 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Inland Nueces observed heat index values of 110-114.

Heat, Inland Kleberg County

When
June 2, 11:56 AM CST to 5:56 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Inland Kleberg observed heat index values of 110-114.

Heat, Jim Wells

When
June 2, 1:53 PM CST to 3:53 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Jim Wells observed heat index values of 110-114.

Heat, Inland Nueces County

When
June 3, 9:22 AM CST to 3:51 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Inland Nueces observed heat index values of 110-114.

Heat, Inland San Patricio County

When
June 3, 10:15 AM CST to 11:35 AM CST
Where
Inland San Patricio County forecast zone
Reported by
ASOS
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Inland San Patricio observed heat index values of 110-114.

Heat, Jim Wells

When
June 3, 10:53 AM CST to 4:53 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Jim Wells observed heat index values of 110-114.

Heat, Webb

When
June 3, 12:56 PM CST to 8:45 PM CST
Where
Webb forecast zone
Reported by
ASOS
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Webb observed heat index values of 110-114.

Heat, La Salle

When
June 3, 1:53 PM CST to 7:53 PM CST
Where
La Salle forecast zone
Reported by
ASOS
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

LaSalle observed heat index values of 110-114.

Excessive Heat, Inland San Patricio County

When
June 4, 9:35 AM CST to 5:15 PM CST
Where
Inland San Patricio County forecast zone
Reported by
ASOS
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Inland San Patricio observed heat index values of 110-119.

Excessive Heat, Inland Nueces County

When
June 4, 9:51 AM CST to 5:35 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Inland Nueces observed heat index values of 110-123.

Excessive Heat, Inland Kleberg County

When
June 4, 9:56 AM CST to 7:35 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Inland Kleberg observed heat index values of 110-125.

Excessive Heat, Jim Wells

When
June 4, 10:53 AM CST to 6:53 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Jim Wells observed heat index values of 110-122.

Excessive Heat, La Salle

When
June 4, 11:53 AM CST to 7:53 PM CST
Where
La Salle forecast zone
Reported by
ASOS
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

LaSalle observed heat index values of 110-117.

Excessive Heat, Webb

When
June 4, 11:56 AM CST to 8:56 PM CST
Where
Webb forecast zone
Reported by
ASOS
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Webb observed heat index values of 110-119.

Heat, Coastal Aransas County

When
June 4, 1:53 PM CST to 2:53 PM CST
Where
Coastal Aransas County forecast zone
Reported by
ASOS
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Coastal Aransas observed heat index values of 110-114.

Excessive Heat, Inland Nueces County

When
June 5, 8:51 AM CST to 1:35 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Inland Nueces observed heat index values of 110-118.

Heat, Inland San Patricio County

When
June 5, 9:55 AM CST to 12:35 PM CST
Where
Inland San Patricio County forecast zone
Reported by
ASOS
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Inland San Patricio observed heat index values of 110-114.

Excessive Heat, Inland Kleberg County

When
June 5, 9:56 AM CST to 2:35 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Inland Kleberg observed heat index values of 110-125.

Excessive Heat, Webb

When
June 5, 10:56 AM CST to 6:56 PM CST
Where
Webb forecast zone
Reported by
ASOS
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Webb observed heat index values of 110-120.

Excessive Heat, Jim Wells

When
June 5, 11:53 AM CST to 1:56 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Jim Wells observed heat index values of 110-118.

Heat, La Salle

When
June 5, 11:53 AM CST to 4:53 PM CST
Where
La Salle forecast zone
Reported by
ASOS
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

LaSalle observed heat index values of 110-114.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196305, 1196327, 1196307, 1196318, 1196314, 1196316, 1196312, 1196328, 1196326, 1196320, 1196324, 1196321, 1196347, 1196335, 1196331, 1196340, 1196344, 1196349, 1196329, 1196646, 1196649, 1196645, 1196650, 1196647, 1196648.